Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 273, NWS Memphis, TN

July 14, 2004Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2004, 9:44 PM CDT for Shelby County, Tennessee. It was in force for 31 min. 28 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2004, 9:44 PM CDT (02:44 UTC)
Expired
Jul 14, 2004, 10:15 PM CDT
In force
31 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Shelby County, TN

The radar

The Memphis radar (KNQA), 26 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 9:45 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL AT WOLF RIVER BLVD AND GERMANTOWN RD
Jul 14, 9:45 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL AT WOLF RIVER BLVD AND GERMANTOWN RD
Jul 14, 9:45 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL AT WOLF RIVER BLVD AND GERMANTOWN RD
Jul 14, 9:45 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL AT WOLF RIVER BLVD AND GERMANTOWN RD
Jul 14, 9:45 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL AT WOLF RIVER BLVD AND GERMANTOWN RD
Jul 14, 9:45 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL AT WOLF RIVER BLVD AND GERMANTOWN RD
Jul 14, 9:45 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL AT WOLF RIVER BLVD AND GERMANTOWN RD
Jul 14, 9:45 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL AT WOLF RIVER BLVD AND GERMANTOWN RD
Jul 14, 9:45 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL AT WOLF RIVER BLVD AND GERMANTOWN RD
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 9:47 PM CDTHAIL 1Southeast Memphis, TNNICKEL TO QUARTER SIZE HAIL AT WHITTEN AND MULLEN STATION ROAD NEAR SHELBY FARMS.
Jul 14, 10:05 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL COVERING THE GROUND AT WINCHESTER AND HACKS CROSS RD
Jul 14, 10:05 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL COVERING THE GROUND AT WINCHESTER AND HACKS CROSS RD
Jul 14, 10:05 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL COVERING THE GROUND AT WINCHESTER AND HACKS CROSS RD
Jul 14, 10:05 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL COVERING THE GROUND AT WINCHESTER AND HACKS CROSS RD
Jul 14, 10:05 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL COVERING THE GROUND AT WINCHESTER AND HACKS CROSS RD
Jul 14, 10:05 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL COVERING THE GROUND AT WINCHESTER AND HACKS CROSS RD
Jul 14, 10:05 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL COVERING THE GROUND AT WINCHESTER AND HACKS CROSS RD
Jul 14, 10:05 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL COVERING THE GROUND AT WINCHESTER AND HACKS CROSS RD
Jul 14, 10:05 PM CDTHAIL 0.75Germantown, TNPENNY SIZE HAIL COVERING THE GROUND AT WINCHESTER AND HACKS CROSS RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 7:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
2114 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 150244
SVRMEM
TNC157-150315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
944 PM CDT WED JUL 14 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 1015 PM CDT

* AT 944 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  GERMANTOWN...MOVING SOUTHEAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 1015 PM CDT INCLUDE...
  GERMANTOWN...EADS...
  COLLIERVILLE...

.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3505 8986 3509 8990 3515 8989 3526 8974
      3526 8973 3525 8967 3501 8966 3501 8976

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:15 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 14, 9:15 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
915 PM CDT WED JUL 14 2004

.DISCUSSION...
ACTIVE SEVERE WEATHER EVENT IN PROGRESS. STORMS ARE DEVELOPING
NEAR A FRONT IN NE MS GOING BACK NORTHWEST INTO NE AR. STORMS
HAVE BEEN PRODUCING WIND AND HAIL DAMAGE. BACKBUILDING IN
PROGRESS TOO MS CO AR. ONCE STORMS BUILD...THEY MOVE QUICKLY
SOUTHEAST AND STRENGTHEN. IN SE WEST TN AND NORTHEAST
MISSISSIPPI...STORMS ARE FULL BLOWN WITH WIND A REAL THREAT...
LIKE IN LEE COUNTY. STORMS TO CONTINUE WELL INTO THE EVENING...
WITH SVR TRW WATCH TIL 1 AM CDT TONIGHT.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT.
MS...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT.
MO...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT.
TN...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT FOR SOUTHERN HALF
OF WEST TN.

&&

WER
Hazardous weather outlook, Jul 14, 3:45 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT WED JUL 14 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-151000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
345 PM CDT WED JUL 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

HEAT INDICES WILL CONTINUE FROM 100 TO 105 DEGREES ACROSS THE MID-
SOUTH FROM ROUGHLY MEMPHIS SOUTHWARD EARLY THIS AFTERNOON. THIS AREA
INCLUDES HELENA
...CLARKSDALE...TUNICA...TUPELO...OXFORD AND MEMPHIS. A HEAT ADVISORY
IS IN EFFECT UNTIL 7 PM.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE MID SOUTH
THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR LATE
THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA.
SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
THERE IS A SEVERE THUNDERSTORM WATCH FOR PARTS OF THE AREA UNTIL 7
PM.

.DAYS TWO THROUGH SEVEN...

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER THURSDAY THROUGH
MONDAY IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, Jul 14, 7:59 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             DARDEN                  35.63N 88.23W
07/14/2004  1.00 INCH        HENDERSON          TN   POST OFFICE

0234 PM     HAIL             3 E SCOTTS HILL         35.52N 88.20W
07/14/2004  1.00 INCH        DECATUR            TN   PUBLIC

0310 PM     TSTM WND GST     4 E SALTILLO            35.37N 88.14W
07/14/2004  60 MPH           HARDIN             TN   FIRE DEPT/RESCUE

0314 PM     HAIL             5 NNW OLIVE HILL        35.33N 88.06W
07/14/2004  1.00 INCH        HARDIN             TN   FIRE DEPT/RESCUE

0321 PM     HAIL             OLIVE HILL              35.27N 88.03W
07/14/2004  0.75 INCH        HARDIN             TN   POST OFFICE

0352 PM     HAIL             3 NNW WALNUT GROVE      35.09N 88.06W
07/14/2004  0.75 INCH        HARDIN             TN   PUBLIC

0458 PM     TSTM WND DMG     3 NNW PICKWICK DAM      35.09N 88.26W
07/14/2004                   HARDIN             TN   LAW ENFORCEMENT

            POWER POLES DOWN.

0532 PM     TSTM WND GST     3 E IUKA                34.81N 88.14W
07/14/2004  60 MPH           TISHOMINGO         MS   TRAINED SPOTTER

0545 PM     TSTM WND DMG     IUKA                    34.81N 88.20W
07/14/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...MAINLY NORTHERN HALF OF COUNTY.

0550 PM     HAIL             5 NE IUKA               34.86N 88.13W
07/14/2004  0.88 INCH        TISHOMINGO         MS   PUBLIC

0735 PM     TSTM WND DMG     BURTON                  34.63N 88.33W
07/14/2004                   PRENTISS           MS   LAW ENFORCEMENT

            POWER LINES KNOCKED OVER.

0735 PM     TSTM WND DMG     6 SSW BURTON            34.56N 88.39W
07/14/2004                   PRENTISS           MS   TRAINED SPOTTER

            SOLAR HEATER BLOWN OFF SHED. NUMEROUS TREE LIMBS DOWN.

0741 PM     HAIL             6 SSW BURTON            34.56N 88.39W
07/14/2004  0.75 INCH        PRENTISS           MS   TRAINED SPOTTER

0750 PM     TSTM WND GST     BOONEVILLE              34.66N 88.57W
07/14/2004  60 MPH           PRENTISS           MS   TRAINED SPOTTER

&&

VALLE
Local storm report, Jul 14, 8:26 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
826 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             DARDEN                  35.63N 88.23W
07/14/2004  1.00 INCH        HENDERSON          TN   POST OFFICE

0234 PM     HAIL             3 E SCOTTS HILL         35.52N 88.20W
07/14/2004  1.00 INCH        DECATUR            TN   PUBLIC

0310 PM     TSTM WND GST     4 E SALTILLO            35.37N 88.14W
07/14/2004  60 MPH           HARDIN             TN   FIRE DEPT/RESCUE

0314 PM     HAIL             5 NNW OLIVE HILL        35.33N 88.06W
07/14/2004  1.00 INCH        HARDIN             TN   FIRE DEPT/RESCUE

0321 PM     HAIL             OLIVE HILL              35.27N 88.03W
07/14/2004  0.75 INCH        HARDIN             TN   POST OFFICE

0352 PM     HAIL             3 NNW WALNUT GROVE      35.09N 88.06W
07/14/2004  0.75 INCH        HARDIN             TN   PUBLIC

0458 PM     TSTM WND DMG     3 NNW PICKWICK DAM      35.09N 88.26W
07/14/2004                   HARDIN             TN   LAW ENFORCEMENT

            POWER POLES DOWN.

0532 PM     TSTM WND GST     3 E IUKA                34.81N 88.14W
07/14/2004  60 MPH           TISHOMINGO         MS   TRAINED SPOTTER

0545 PM     TSTM WND DMG     IUKA                    34.81N 88.20W
07/14/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...MAINLY NORTHERN HALF OF COUNTY.

0550 PM     HAIL             5 NE IUKA               34.86N 88.13W
07/14/2004  0.88 INCH        TISHOMINGO         MS   PUBLIC

0700 PM     TSTM WND DMG     5 S CORINTH             34.87N 88.52W
07/14/2004                   ALCORN             MS   PUBLIC

            METAL BUILDING UNDER CONSTRUCTION HEAVILY
            DAMAGED...LOCATED ON HWY 45 NEAR BIGGERVILLE.

0735 PM     TSTM WND DMG     6 SSW BURTON            34.56N 88.39W
07/14/2004                   PRENTISS           MS   TRAINED SPOTTER

            SOLAR HEATER BLOWN OFF SHED. NUMEROUS TREE LIMBS DOWN.

0735 PM     TSTM WND DMG     BURTON                  34.63N 88.33W
07/14/2004                   PRENTISS           MS   LAW ENFORCEMENT

            POWER LINES KNOCKED OVER.

0741 PM     HAIL             6 SSW BURTON            34.56N 88.39W
07/14/2004  0.75 INCH        PRENTISS           MS   TRAINED SPOTTER

0750 PM     TSTM WND GST     BOONEVILLE              34.66N 88.57W
07/14/2004  60 MPH           PRENTISS           MS   TRAINED SPOTTER

&&

VALLE
Local storm report, Jul 14, 9:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             DARDEN                  35.63N 88.23W
07/14/2004  1.00 INCH        HENDERSON          TN   POST OFFICE

0234 PM     HAIL             3 E SCOTTS HILL         35.52N 88.20W
07/14/2004  1.00 INCH        DECATUR            TN   PUBLIC

0310 PM     TSTM WND GST     4 E SALTILLO            35.37N 88.14W
07/14/2004  60 MPH           HARDIN             TN   FIRE DEPT/RESCUE

0314 PM     HAIL             5 NNW OLIVE HILL        35.33N 88.06W
07/14/2004  1.00 INCH        HARDIN             TN   FIRE DEPT/RESCUE

0321 PM     HAIL             OLIVE HILL              35.27N 88.03W
07/14/2004  0.75 INCH        HARDIN             TN   POST OFFICE

0352 PM     HAIL             3 NNW WALNUT GROVE      35.09N 88.06W
07/14/2004  0.75 INCH        HARDIN             TN   PUBLIC

0458 PM     TSTM WND DMG     3 NNW PICKWICK DAM      35.09N 88.26W
07/14/2004                   HARDIN             TN   LAW ENFORCEMENT

            POWER POLES DOWN.

0532 PM     TSTM WND GST     3 E IUKA                34.81N 88.14W
07/14/2004  60 MPH           TISHOMINGO         MS   TRAINED SPOTTER

0545 PM     TSTM WND DMG     IUKA                    34.81N 88.20W
07/14/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...MAINLY NORTHERN HALF OF COUNTY.

0550 PM     HAIL             5 NE IUKA               34.86N 88.13W
07/14/2004  0.88 INCH        TISHOMINGO         MS   PUBLIC

0700 PM     TSTM WND DMG     5 S CORINTH             34.87N 88.52W
07/14/2004                   ALCORN             MS   PUBLIC

            METAL BUILDING UNDER CONSTRUCTION HEAVILY
            DAMAGED...LOCATED ON HWY 45 NEAR BIGGERVILLE.

0735 PM     TSTM WND DMG     BURTON                  34.63N 88.33W
07/14/2004                   PRENTISS           MS   LAW ENFORCEMENT

            POWER LINES KNOCKED OVER.

0735 PM     TSTM WND DMG     6 SSW BURTON            34.56N 88.39W
07/14/2004                   PRENTISS           MS   TRAINED SPOTTER

            SOLAR HEATER BLOWN OFF SHED. NUMEROUS TREE LIMBS DOWN.

0741 PM     HAIL             6 SSW BURTON            34.56N 88.39W
07/14/2004  0.75 INCH        PRENTISS           MS   TRAINED SPOTTER

0750 PM     TSTM WND GST     BOONEVILLE              34.66N 88.57W
07/14/2004  60 MPH           PRENTISS           MS   TRAINED SPOTTER

0832 PM     HAIL             5 WSW LEEDY             34.77N 88.44W
07/14/2004  1.25 INCH        ALCORN             MS   TRAINED SPOTTER

0859 PM     TSTM WND DMG     BALDWYN                 34.50N 88.63W
07/14/2004                   LEE                MS   PUBLIC

            TREES DOWN.

0900 PM     HAIL             BLAIR                   34.45N 88.73W
07/14/2004  1.00 INCH        LEE                MS   LAW ENFORCEMENT

&&

VALLE
Local storm report, Jul 14, 9:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
918 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             DARDEN                  35.63N 88.23W
07/14/2004  1.00 INCH        HENDERSON          TN   POST OFFICE

0234 PM     HAIL             3 E SCOTTS HILL         35.52N 88.20W
07/14/2004  1.00 INCH        DECATUR            TN   PUBLIC

0310 PM     TSTM WND GST     4 E SALTILLO            35.37N 88.14W
07/14/2004  60 MPH           HARDIN             TN   FIRE DEPT/RESCUE

0314 PM     HAIL             5 NNW OLIVE HILL        35.33N 88.06W
07/14/2004  1.00 INCH        HARDIN             TN   FIRE DEPT/RESCUE

0321 PM     HAIL             OLIVE HILL              35.27N 88.03W
07/14/2004  0.75 INCH        HARDIN             TN   POST OFFICE

0352 PM     HAIL             3 NNW WALNUT GROVE      35.09N 88.06W
07/14/2004  0.75 INCH        HARDIN             TN   PUBLIC

0458 PM     TSTM WND DMG     3 NNW PICKWICK DAM      35.09N 88.26W
07/14/2004                   HARDIN             TN   LAW ENFORCEMENT

            POWER POLES DOWN.

0532 PM     TSTM WND GST     3 E IUKA                34.81N 88.14W
07/14/2004  60 MPH           TISHOMINGO         MS   TRAINED SPOTTER

0545 PM     TSTM WND DMG     IUKA                    34.81N 88.20W
07/14/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...MAINLY NORTHERN HALF OF COUNTY.

0550 PM     HAIL             5 NE IUKA               34.86N 88.13W
07/14/2004  0.88 INCH        TISHOMINGO         MS   PUBLIC

0700 PM     TSTM WND DMG     5 S CORINTH             34.87N 88.52W
07/14/2004                   ALCORN             MS   PUBLIC

            METAL BUILDING UNDER CONSTRUCTION HEAVILY
            DAMAGED...LOCATED ON HWY 45 NEAR BIGGERVILLE.

0735 PM     TSTM WND DMG     BURTON                  34.63N 88.33W
07/14/2004                   PRENTISS           MS   LAW ENFORCEMENT

            POWER LINES KNOCKED OVER.

0735 PM     TSTM WND DMG     6 SSW BURTON            34.56N 88.39W
07/14/2004                   PRENTISS           MS   TRAINED SPOTTER

            SOLAR HEATER BLOWN OFF SHED. NUMEROUS TREE LIMBS DOWN.

0741 PM     HAIL             6 SSW BURTON            34.56N 88.39W
07/14/2004  0.75 INCH        PRENTISS           MS   TRAINED SPOTTER

0750 PM     TSTM WND GST     BOONEVILLE              34.66N 88.57W
07/14/2004  60 MPH           PRENTISS           MS   TRAINED SPOTTER

0832 PM     HAIL             5 WSW LEEDY             34.77N 88.44W
07/14/2004  1.25 INCH        ALCORN             MS   TRAINED SPOTTER

0835 PM     TSTM WND DMG     6 SSW BURTON            34.55N 88.37W
07/14/2004                   PRENTISS           MS   PUBLIC

            NUMEROUS TREES UPROOTED AND BUILDINGS DAMAGED.

0859 PM     TSTM WND DMG     BALDWYN                 34.50N 88.63W
07/14/2004                   LEE                MS   PUBLIC

            TREES DOWN.

0900 PM     TSTM WND DMG     FULTON                  34.26N 88.40W
07/14/2004                   ITAWAMBA           MS   PUBLIC

            TREES DOWN.

0900 PM     HAIL             BLAIR                   34.45N 88.73W
07/14/2004  1.00 INCH        LEE                MS   LAW ENFORCEMENT

0900 PM     HAIL             FULTON                  34.26N 88.40W
07/14/2004  0.75 INCH        ITAWAMBA           MS   PUBLIC

0912 PM     HAIL             SALTILLO                34.38N 88.69W
07/14/2004  1.00 INCH        LEE                MS   TRAINED SPOTTER

&&

VALLE
Local storm report, Jul 14, 9:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
931 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             DARDEN                  35.63N 88.23W
07/14/2004  1.00 INCH        HENDERSON          TN   POST OFFICE

0234 PM     HAIL             3 E SCOTTS HILL         35.52N 88.20W
07/14/2004  1.00 INCH        DECATUR            TN   PUBLIC

0310 PM     TSTM WND GST     4 E SALTILLO            35.37N 88.14W
07/14/2004  60 MPH           HARDIN             TN   FIRE DEPT/RESCUE

0314 PM     HAIL             5 NNW OLIVE HILL        35.33N 88.06W
07/14/2004  1.00 INCH        HARDIN             TN   FIRE DEPT/RESCUE

0321 PM     HAIL             OLIVE HILL              35.27N 88.03W
07/14/2004  0.75 INCH        HARDIN             TN   POST OFFICE

0352 PM     HAIL             3 NNW WALNUT GROVE      35.09N 88.06W
07/14/2004  0.75 INCH        HARDIN             TN   PUBLIC

0458 PM     TSTM WND DMG     3 NNW PICKWICK DAM      35.09N 88.26W
07/14/2004                   HARDIN             TN   LAW ENFORCEMENT

            POWER POLES DOWN.

0532 PM     TSTM WND GST     3 E IUKA                34.81N 88.14W
07/14/2004  60 MPH           TISHOMINGO         MS   TRAINED SPOTTER

0545 PM     TSTM WND DMG     IUKA                    34.81N 88.20W
07/14/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...MAINLY NORTHERN HALF OF COUNTY.

0550 PM     HAIL             5 NE IUKA               34.86N 88.13W
07/14/2004  0.88 INCH        TISHOMINGO         MS   PUBLIC

0700 PM     TSTM WND DMG     5 S CORINTH             34.87N 88.52W
07/14/2004                   ALCORN             MS   PUBLIC

            METAL BUILDING UNDER CONSTRUCTION HEAVILY
            DAMAGED...LOCATED ON HWY 45 NEAR BIGGERVILLE.

0735 PM     TSTM WND DMG     6 SSW BURTON            34.56N 88.39W
07/14/2004                   PRENTISS           MS   TRAINED SPOTTER

            SOLAR HEATER BLOWN OFF SHED. NUMEROUS TREE LIMBS DOWN.

0735 PM     TSTM WND DMG     BURTON                  34.63N 88.33W
07/14/2004                   PRENTISS           MS   LAW ENFORCEMENT

            POWER LINES KNOCKED OVER.

0741 PM     HAIL             6 SSW BURTON            34.56N 88.39W
07/14/2004  0.75 INCH        PRENTISS           MS   TRAINED SPOTTER

0750 PM     TSTM WND GST     BOONEVILLE              34.66N 88.57W
07/14/2004  60 MPH           PRENTISS           MS   TRAINED SPOTTER

0832 PM     HAIL             5 WSW LEEDY             34.77N 88.44W
07/14/2004  1.25 INCH        ALCORN             MS   TRAINED SPOTTER

0835 PM     TSTM WND DMG     6 SSW BURTON            34.55N 88.37W
07/14/2004                   PRENTISS           MS   PUBLIC

            NUMEROUS TREES UPROOTED AND BUILDINGS DAMAGED.

0859 PM     TSTM WND DMG     BALDWYN                 34.50N 88.63W
07/14/2004                   LEE                MS   PUBLIC

            TREES DOWN.

0900 PM     HAIL             FULTON                  34.26N 88.40W
07/14/2004  0.75 INCH        ITAWAMBA           MS   PUBLIC

0900 PM     HAIL             BLAIR                   34.45N 88.73W
07/14/2004  1.00 INCH        LEE                MS   LAW ENFORCEMENT

0900 PM     TSTM WND DMG     FULTON                  34.26N 88.40W
07/14/2004                   ITAWAMBA           MS   PUBLIC

            TREES DOWN.

0912 PM     HAIL             SALTILLO                34.38N 88.69W
07/14/2004  1.00 INCH        LEE                MS   TRAINED SPOTTER

0924 PM     TSTM WND GST     TUPELO                  34.26N 88.73W
07/14/2004  66 MPH           LEE                MS   OFFICIAL NWS OBS

&&

VALLE
Local storm report, Jul 14, 9:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             DARDEN                  35.63N 88.23W
07/14/2004  1.00 INCH        HENDERSON          TN   POST OFFICE

0234 PM     HAIL             3 E SCOTTS HILL         35.52N 88.20W
07/14/2004  1.00 INCH        DECATUR            TN   PUBLIC

0310 PM     TSTM WND GST     4 E SALTILLO            35.37N 88.14W
07/14/2004  60 MPH           HARDIN             TN   FIRE DEPT/RESCUE

0314 PM     HAIL             5 NNW OLIVE HILL        35.33N 88.06W
07/14/2004  1.00 INCH        HARDIN             TN   FIRE DEPT/RESCUE

0321 PM     HAIL             OLIVE HILL              35.27N 88.03W
07/14/2004  0.75 INCH        HARDIN             TN   POST OFFICE

0352 PM     HAIL             3 NNW WALNUT GROVE      35.09N 88.06W
07/14/2004  0.75 INCH        HARDIN             TN   PUBLIC

0458 PM     TSTM WND DMG     3 NNW PICKWICK DAM      35.09N 88.26W
07/14/2004                   HARDIN             TN   LAW ENFORCEMENT

            POWER POLES DOWN.

0532 PM     TSTM WND GST     3 E IUKA                34.81N 88.14W
07/14/2004  60 MPH           TISHOMINGO         MS   TRAINED SPOTTER

0545 PM     TSTM WND DMG     IUKA                    34.81N 88.20W
07/14/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...MAINLY NORTHERN HALF OF COUNTY.

0550 PM     HAIL             5 NE IUKA               34.86N 88.13W
07/14/2004  0.88 INCH        TISHOMINGO         MS   PUBLIC

0700 PM     TSTM WND DMG     5 S CORINTH             34.87N 88.52W
07/14/2004                   ALCORN             MS   PUBLIC

            METAL BUILDING UNDER CONSTRUCTION HEAVILY
            DAMAGED...LOCATED ON HWY 45 NEAR BIGGERVILLE.

0735 PM     TSTM WND DMG     6 SSW BURTON            34.56N 88.39W
07/14/2004                   PRENTISS           MS   TRAINED SPOTTER

            SOLAR HEATER BLOWN OFF SHED. NUMEROUS TREE LIMBS DOWN.

0735 PM     TSTM WND DMG     BURTON                  34.63N 88.33W
07/14/2004                   PRENTISS           MS   LAW ENFORCEMENT

            POWER LINES KNOCKED OVER.

0741 PM     HAIL             6 SSW BURTON            34.56N 88.39W
07/14/2004  0.75 INCH        PRENTISS           MS   TRAINED SPOTTER

0750 PM     TSTM WND GST     BOONEVILLE              34.66N 88.57W
07/14/2004  60 MPH           PRENTISS           MS   TRAINED SPOTTER

0832 PM     HAIL             5 WSW LEEDY             34.77N 88.44W
07/14/2004  1.25 INCH        ALCORN             MS   TRAINED SPOTTER

0835 PM     TSTM WND DMG     6 SSW BURTON            34.55N 88.37W
07/14/2004                   PRENTISS           MS   PUBLIC

            NUMEROUS TREES UPROOTED AND BUILDINGS DAMAGED.

0859 PM     TSTM WND DMG     BALDWYN                 34.50N 88.63W
07/14/2004                   LEE                MS   PUBLIC

            TREES DOWN.

0900 PM     TSTM WND DMG     FULTON                  34.26N 88.40W
07/14/2004                   ITAWAMBA           MS   PUBLIC

            TREES DOWN.

0900 PM     HAIL             BLAIR                   34.45N 88.73W
07/14/2004  1.00 INCH        LEE                MS   LAW ENFORCEMENT

0900 PM     HAIL             FULTON                  34.26N 88.40W
07/14/2004  0.75 INCH        ITAWAMBA           MS   PUBLIC

0912 PM     HAIL             SALTILLO                34.38N 88.69W
07/14/2004  1.00 INCH        LEE                MS   TRAINED SPOTTER

0924 PM     TSTM WND GST     TUPELO                  34.26N 88.73W
07/14/2004  66 MPH           LEE                MS   OFFICIAL NWS OBS

0930 PM     HAIL             TUPELO                  34.26N 88.73W
07/14/2004  1.75 INCH        LEE                MS   PUBLIC

&&

VALLE

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:14 PM CDTSevere Thunderstorm WarningMEGFayette46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.